It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Anemia Message Board


Anemia Board Index
Board Index > Anemia | 0-9 A B C D E F G H I J K L M N O P Q R S T U V W X Y Z


You do need to do a specific search on this one. It's too vast and complicated. I think that it is really hard to distinguish the difference between anemia and low ferritin symptoms. I know for me my symptoms are RLS and hair shedding badly at lowest ferritin point and still have fatigue after exercise of any kind. Happy searching. FLFLOWERGIRL:)
I too wasn't classed as actually being anemic as everything was ok on my blood test apart from the ferretin which was at 8 when we caught it from dropping lower, but it was enough to cause abnormal hair shedding, tiredness, lack of motivation, feeling down/depressed more frequently, dark around the eyes, swelling/puffiness around the eyes, tired/burning eyes, i was hungry all the time though.

Having said that, i cannot say that ALL those symptoms are as a result of simply low ferretin due to the fact that people who have been low in ferretin for a lengthy period of time can end up with their thyroid progressively moving from good to bad. Thyroid can cause hair shedding as well as the tiredness, among other things.

My thyroid didnt get so bad that i needed meds but was bad enough for my doctor to want to step up my ferretin intake to restabilise my thyroid. I have been told by a few medical people who saw me and knew i had a ferretin issue whether i had a thyroid issue too as the puffyness around my eyes looked like it was thyroid related.

Since boosting my ferretin via injections all of the symptoms i have listed have either gone or lessened. My next lot of tests will show how my ferretin and thyroid are doing. If my thyroid has improved i will not know whether the symptoms were solely related to the ferretin or ferretin/thyroid combined. This is why you can't simply focus on low ferretin without your doctor running tests for other things which can cause similar symptoms.

If your low ferretin isn't as a result of something obvious like extremely heavy periods or diet related then it's advisable to find out why this is happening.
I too am confused as to whether the 'dark eye' issue is thyroid or anemia/low iron as both illnesses share a lot of the same symptoms. The fact that my eyes where puffy is what caught the attention of a few medical people as people with thyroid issues can have puffy or bulging or combination of both type eyes. What bothered me was that before i began the iron injections i got so bad that my entire eyeballs actualy hurt and if i touched around my upper eye lids my eyeballs felt swollen and often i would get that burning eye sensation when i closed my lids. I got to the point i wanted to simply take my eyeballs out and sit them in a cool glass of water!!

Now after the injections i still have slightly puffy eyes and darkish circles, but not as bad as before the injections. I will be 41 in Dec so do know that part of it is likely age related.

FLFLOWERS, you said that you take Synthroid but that your hair shedding is improving. I was just curious as i was doing a bit of research and read that some people who are on Synthroid end up with hair loss due to this medication as it's a side effect for some people or some long term users and that some users feel better on a drug which is a combination of T3 and T4, instead of just T4 which i think it said Synthroid was. It is odd that a certain drug is supposed to make you feel better and even help a symptom such as hair loss but an actual side effect of the medication can cause hair loss in some people.

I also read that taking evening primrose oil was of benefit for people who had hypothyroidism as the symptoms are similar to people who lack essential fatty acids in their system. The evening primprose oil is supposed to help with the hair loss symptom in particular. I thought it couldn't do much harm to add EPO so am adding that to my daily diet and we'll see whether there is any difference in perhaps 3 months or so. I have come across people on the Healthboard who highly recommend taking supplements with Omega 3's and 6's, saying it has helped their skin, hair and nails to no end.
[QUOTE=Audrey-B;3213765]
FLFLOWERS, you said that you take Synthroid but that your hair shedding is improving. I was just curious as i was doing a bit of research and read that some people who are on Synthroid end up with hair loss due to this medication as it's a side effect for some people or some long term users and that some users feel better on a drug which is a combination of T3 and T4, instead of just T4 which i think it said Synthroid was. It is odd that a certain drug is supposed to make you feel better and even help a symptom such as hair loss but an actual side effect of the medication can cause hair loss in some people.

[/QUOTE]

Audrey--My hair has been lightly shedding for years, don't know why. Thought that it was natural, later, thought thyroid when I was DX'ed with Hashi's. I wonder how many years this was going on before Dx.

When my Ferritin went down w/anemia I got scared. I have read about the hair and synthroid too. I was already doing this before the meds. It just got really bad with the anemia/Ferritin. And thank goodness that I have lots of hair, it is very fine but thick. I can see a little difference with the way it looks. It was really bad, in my food and all over the house.

Sounds like I need to possibly change medications. I have heard that changes also cause hair shedding? I really hate to change anything in my body right now. I may not feel better until I do. Thanks! FLFLOWERGIRL:)





All times are GMT -7. The time now is 04:15 PM.





© 2021 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!